Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 192, NWS St. Louis, MO

August 9, 2025Lewis County, Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2025, 7:15 PM CDT for Lewis County, Marion County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2025, 7:15 PM CDT (00:15 UTC)
Expired
Aug 9, 2025, 7:45 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:20 PM CDTTSTM WND GST 701 Ssw Maywood, MOMarion County ambulance at Highway 6 / Highway V, Maywood in Marion County had to pull over due to estimated 70+ mph winds, zero visibility, and trees with a heavy lean.
Aug 9, 7:34 PM CDTTSTM WND GST 604 E Taylor, MO60 mph winds estimated on the west side of Quincy.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2514 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS53 KLSX 100015
SVRLSX
MOC111-127-100045-
/O.NEW.KLSX.SV.W.0192.250810T0015Z-250810T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
715 PM CDT Sat Aug 9 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lewis County in northeastern Missouri...
  Central Marion County in northeastern Missouri...

* Until 745 PM CDT.

* At 715 PM CDT, a severe thunderstorm was located near Maywood, or 
  8 miles northwest of Palmyra, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Palmyra, La Grange, Maywood and Taylor.

This includes the following State Parks...
	Wakonda State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4004 9163 4007 9150 4006 9149 4003 9149
      3998 9146 3993 9142 3992 9142 3989 9144
      3987 9145 3984 9143 3980 9137 3979 9136
      3976 9137 3974 9160
TIME...MOT...LOC 0015Z 258DEG 26KT 3989 9160

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
1 follow-up statement
192 
WWUS53 KLSX 100037
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
737 PM CDT Sat Aug 9 2025

MOC111-127-100045-
/O.CON.KLSX.SV.W.0192.000000T0000Z-250810T0045Z/
Lewis MO-Marion MO-
737 PM CDT Sat Aug 9 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT 
FOR SOUTHEASTERN LEWIS AND CENTRAL MARION COUNTIES IN NORTHEASTERN 
MISSOURI...

At 737 PM CDT, a severe thunderstorm was located near Quincy, moving 
east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management reported.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Palmyra, La Grange, Maywood and Taylor.

This includes the following State Parks...
	Wakonda State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4004 9163 4007 9150 4006 9149 4003 9149
      3998 9146 3993 9142 3992 9142 3989 9144
      3987 9145 3984 9143 3980 9137 3979 9136
      3976 9137 3974 9160
TIME...MOT...LOC 0015Z 257DEG 22KT 3988 9162

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:41 PM CDT, 34 minutes earlier. Its key messages:

  • .The chances for showers and thunderstorms will increase through Sunday night and Monday, mainly across central and northeast Missouri and west central Illinois. There will be the potential for heavy rainfall and flash flooding, particularly with any storms that track over the same locations.
Area forecast discussion, Aug 9, 6:41 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service St Louis MO
641 PM CDT Sat Aug 9 2025

...Updated Aviation...

.KEY MESSAGES...

.The chances for showers and thunderstorms will increase through
Sunday night and Monday, mainly across central and northeast
Missouri and west central Illinois.  There will be the potential for
heavy rainfall and flash flooding, particularly with any storms that
track over the same locations.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 632 PM CDT Sat Aug 9 2025

(Through Late Sunday Night)
Issued at 333 PM CDT Sat Aug 9 2025

Today has been mainly dry as the CWA remains under an upper ridge
with a more persistent area of showers and scattered thunderstorms
over northwest Missouri.  This axis of this activity is expected to
slowly shift into the CWA through late this afternoon as the upper
high begins to shift to the southeast and the outflow from the
complex moves into the CWA.  The environment over the CWA is very
unstable with MLCAPES between 2000-4000+ J/kg with very little deep
layer shear. SPC mesoanalysis does support microbursts over the
northern CWA late this afternoon with any strong convection. Overall
coverage over the area this afternoon should remain scattered, but I
expect better coverage later tonight (after 06Z) once again over
central and northeast Missouri as well as west central Illinois once
low level jet increases over the area.  I have also issued a Flood
Watch as the RAP PWATS will be around 2" with warm cloud depths over
12,000 feet, so any slow moving or training storms will be capable
of flash flooding.  The coverage of thunderstorms will continue into
Sunday morning before becoming more scattered in the afternoon.
Thunderstorms that persist into the the late morning and afternoon
will have a low threat for producing isolated wind damage as MLCAPES
will reach 1500-3000 J/kg with weak deep layer shear. Forecast
soundings profiles support wet microbursts.

Britt

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 632 PM CDT Sat Aug 9 2025

(Monday through Next Saturday)
Issued at 333 PM CDT Sat Aug 9 2025

The LREF is showing an upper trough moving from the Plains into the
Great Lakes early next week with the pattern becoming more amplified
by the end of the week as a high becomes established over the
northern Gulf. With the bulk of the trough staying north of the
area, we will only see modest lift from the this trough at best.
There will be a weak front or outflow from MCSs moving into our area
that will act as a focus for shower and thunderstorm development
There will also be a shortwave that will move through the Midwest
along the front Sunday night and Monday causing a round or two of
convection across the northwest half of CWA.  Given the strong LLJ
that will develop over the area Sunday night, will keep 60-80 PoPs
during this timeframe.  The heavy rainfall threat and possible flash
flooding will continue with any training storms as the LREF is
showing PWATS in the 1.75-2" range. The HREF LPMM amounts are also
showing heavier amounts as far south as central MO on Sunday night
into Monday morning. Thereafter, the LREF has 30-60% of it members
producing rain over parts of the area during the afternoon and early
evening (with lesser chances at other parts of the day) through
Wednesday before chances decrease late in the week.

High temperatures across the area next week will be mainly in the
upper 80s to the lower 90s which is at or just above normal for the
middle of August.  Afternoon heat index will be mainly in the 90s.
Confidence is relatively high as the NBM IQR at St. Louis through
next Friday is 5 degrees or less.

Britt

&&

.AVIATION /00Z TAFS THROUGH 06Z MONDAY/...
Issued at 632 PM CDT Sat Aug 9 2025

Over the next few hours, we're monitoring strong thunderstorms
to the west of UIN which are expected to weaken before reaching
the terminal. However, a short-fuse amendment may be needed if
storms look like they will survive. Otherwise, VFR conditions
with south-southeasterly winds of 5-10 kts are expected for the
early overnight hours. Early Sunday morning, there is medium
confidence in thunderstorm activity impacting COU/JEF/UIN,
especially in the 10-16Z window. IFR visibilities and gusty
winds would be expected in storms; however, confidence is still
too low to carry prevailing TSRA. Storms should weaken as they
approach SUS/STL in the mid-to-late morning hours, so we'll just
carry VCSH for now. Otherwise, VFR conditions and southerly
winds around 8-12 kt, with a few 15-20 kt gusts are expected on
Sunday.

WFO LMK/Graham

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 1 AM CDT Sunday through Monday afternoon for
     MOZ018-019-026-027.
IL...Flood Watch from 1 AM CDT Sunday through Monday afternoon for
     ILZ095.

&&

WFO LSX
Hazardous weather outlook, Aug 9, 4:02 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
402 PM CDT Sat Aug 9 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-102115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
402 PM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance for thunderstorms across parts of central and
northeast Missouri into west central Illinois through tonight. Some
strong to severe storms with wind gusts in excess of 50 mph are
possible. Heavy rainfall is possible with a Flood Watch in effect
over parts of northeast Missouri and west central Illinois late
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The chance for thunderstorms continues Sunday through next Friday.
Heavy rainfall is possible with a Flash Flood Watch in effect over
parts of northeast Missouri and west central Illinois Sunday through
Monday morning. A isolated severe storm capable of producing damaging
winds is also possible on Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible late tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:41 PM CDTTornado WarningLSXLewis14 min
Aug 10, 12:59 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade31 min
Aug 10, 2:11 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis17 min
Aug 10, 2:44 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis, Washington3 hr
Aug 10, 3:09 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis2 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.